Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Model companion of ordered theories with an automorphism


Authors: Michael C. Laskowski and Koushik Pal
Journal: Trans. Amer. Math. Soc. 367 (2015), 6877-6902
MSC (2010): Primary 03C10, 03C64; Secondary 20K30, 20A05
DOI: https://doi.org/10.1090/S0002-9947-2015-06496-4
Published electronically: February 12, 2015
MathSciNet review: 3378817
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Kikyo and Shelah showed that if $T$ is a theory with the Strict Order Property in some first-order language $\mathcal {L}$, then in the expanded language $\mathcal {L}_\sigma := \mathcal {L}\cup \{\sigma \}$ with a new unary function symbol $\sigma$, the bigger theory $T_\sigma := T\cup \{“\sigma \mbox { is an } \mathcal {L}\mbox {-automorphism''}\}$ does not have a model companion. We show in this paper that if, however, we restrict the automorphism and consider the theory $T_\sigma$ as the base theory $T$ together with a “restricted” class of automorphisms, then $T_\sigma$ can have a model companion in $\mathcal {L}_\sigma$. We show this in the context of linear orders and ordered abelian groups.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 03C10, 03C64, 20K30, 20A05

Retrieve articles in all journals with MSC (2010): 03C10, 03C64, 20K30, 20A05


Additional Information

Michael C. Laskowski
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: mcl@math.umd.edu

Koushik Pal
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: koushik@math.umd.edu

Received by editor(s): May 31, 2013
Published electronically: February 12, 2015
Additional Notes: The authors were partially supported by the first author’s NSF grant DMS-0901336.
Article copyright: © Copyright 2015 American Mathematical Society